A few years ago my seizures came back after being seizure free for a few years. The medication that I was on then was Depakote and Gabitril. I went back to a neurologist, who took me off of Gabitril and put me on Keppra and Trileptal with the Depakote. Looking back, I realize since then, I have had very little memory of the time from then to now and my job went downhill to the point I lost it.
Even with the side effects, the Keppra was increased to 1500 morning and 1500 evening and to counteract the insomnia from the trileptal they put me on ambien. The neuro then gave up as my seizures were not controlled and sent me to a level IV epilepsy center. There it was found that I have Mesial Temporal Sclerosis in the hippocampus.
They have kept me on the meds, and also started me in the RNS by neuropace. The epilepsy center also put me back on gabitril and also Ativan for a rescue med.
Over this time I got real depressed again, and went to therapy where after reviewing my childhood that I had ADHD along with depression and anxiety due to the seizures.
So the psych put me on Vyvanse and Xanax which I handle well, have been on for months without any trouble abusing it. Vyvanse also does not seem to have any bad effect on my seizures.
I was worried about taking it at first, but my psych and the epilepsy center know each other and so I contacted them and they stated that he sounded correct.
Since then, I am more motivated, able to stay on tasks even if they bore me, and it helps my short term memory.
i still have alot of trouble with long term memory but that only started on Keppra.
I am currently on 5 anti epileptic drugs along with the RNS implant as I was not a candidate for resection due to the way I reacted to the wada test.
Has anyone else had any dealings like this, having to take a medication as it is one of the only one that works and taking another med to counteract sideeffects since you have no choice taking it?
And please excuse me this evening, had a bit of a seizure earlier so not completely with it.
New - Abnormal type of seizures
Created by bRyan1891at12/23/11 - 6:01 am|2 Comments
2 yo w/ Obvious Seizures & Inconclusive EEG
Created by lwasat2/13/11 - 5:22 pm|2 Comments
26 Year Old Healthy Male developing epilepsy
Created by 74chevat11/23/10 - 7:39 am|4 Comments
Death, Depression and AEDs
Created by phylis...at8/23/10 - 10:03 am|4 Comments
Trying to figure out if this is a simple partial seizure. Anyone ...
Created by Andrew Tat6/17/10 - 12:01 pm|5 Comments
Keppra is sabotaging my academics, I need good grades!
Created by hollly...at4/17/10 - 7:43 pm|13 Comments
Parent of 2 yr old with panayiotopoulos syndrome
Created by ACDadat9/2/09 - 12:51 pm|23 Comments
taking keppra with food eliminates side effects?
Created by adamss...at7/27/09 - 8:12 pm
Concerns of pregnancy while on keppra and Trileptal
Created by laura21at7/7/09 - 10:52 pm
Lamictal Keppra & Trileptal -pregnancy?
Created by aidadj...at6/13/09 - 6:10 pm|4 Comments
Low medication tolerance
Created by Tabbyat1/24/09 - 2:56 pm|6 Comments
Trileptal and Keppra Pregnancy
Created by asiazdereat12/12/08 - 7:14 pm|4 Comments
FDA wants "Black Box" warnings for AEDs
Created by Jerseyat7/8/08 - 2:04 pm|10 Comments
Epilepsy Medications Triggering Ocular Migraines
Created by budsbabeat6/28/08 - 10:39 am|4 Comments
Canuck needs help!
Created by Galleymanat5/21/08 - 5:42 pm|3 Comments
Does a seizure disorder = epilepsy?
Created by mom2su...at3/28/08 - 9:15 pm|38 Comments
Switching from Keppra to Trileptal?
Created by bhoover81at3/20/08 - 2:35 pm|4 Comments
New - 14 weeks old and diagnosed with epilepsy.
Created by Ollie2011at12/12/11 - 8:49 pm
Keppra and Zonisamide in 4th pregnancy
Created by megsec...at11/16/11 - 12:55 pm
Anyone almost go insane on keppra?
Created by coffee...at10/30/11 - 10:12 pm|6 Comments
Keppra and substance abuse?
Created by paddle...at10/26/11 - 5:08 pm
Epilepsy & Migraines — Kissing Cousins
Created by phylis...at10/14/11 - 8:42 am
Long-term side effect. Handwriting??
Created by PuppyPawsat10/11/11 - 5:13 pm|1 Comment
New - Keppra XR - Generic Version
Created by hkhoytat10/10/11 - 11:28 am|4 Comments
weaning off Dilantin and on to Keppra
Created by elliemaeat9/29/11 - 1:48 pm|8 Comments